Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking 150mg levothyroxine. Experiencing diarrhea, back pain and abdominal discomfort. Worrisome

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11279 Questions

default
Posted on Fri, 25 Jan 2013 in General Health
Question: Hi im 51 yr old woman who had dx underactive thyroid and take 150mg levothyroxine which was checked two weeks ago and is appropriate doseage currently. my issue at present is ive had a very stressful year and during this time developed chronic diahorrea i was given numerous meds to alleviate this without success..as time as progressed im now finding within roughly mins of trying to eat i experience discomfort in my abdomin with what i describe as like a huge ball of discomfort then i become sooo warm i perspire and within the hour i can hear and feel fluids gurgling into my stomach and subsequently diahorrea results.. i also experience pain in both flank areas of my back.. i restrict my diet ie gluten free and when im at work i take on fluids via slimfast shakes..not for dieting but purely to ensure i get some calorific value into my system my gp has made urgent referral for endoscope but im just interested in getting further view of possible health issues.. i do feel ive IBs but my symptoms have become more difficult with prior symptoms re when i try to eat.
doctor
Answered by Dr. Praveen Tayal 4 hours later
Hello,
Thanks for posting your query.
There can be numerous causes for your diarrhoea and abdominal discomfort. They can range from something like lactose intolerance, anxiety and stress, gluten sensitivity, irritable bowel, crohn's disease or ulcerative colitis.
Investigations like colonoscopy, stool culture, etc are needed for proper diagnosis and further treatment.
Follow these lifestyle modifications:
1.) Drink plenty of fluids.
2.) Avoid fatty, high calorie foods and dairy products.
3.) Stick to your treatment plan and go for regular follow up.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Treatment/Therapy
Medical Procedures

Recent questions on  Autoimmune disease

doctor1 MD

I have a dry itchy patch on my right hip and on the back of my neck that has been there for almost a year...it started during a stressful time and will not go away! I have been to the doctor, who diagnosed it as psoriasis, prescribed steroids/creams...It cleared up some on my neck but there is still a small spot there...the place on my hip really bothers me, as it is only getting bigger! It is now as round as a tennis ball in diameter. It itches and will not go away...please help!

doctor1 MD

Hi, I have had mycosis fungicides for nearly 25 years. I have used nitrogen mustard, total body, accutane and interferon injections but now only use methotrexate which keeps skin lessons away. The past 10 years I have been diagnosed with rheumatoid arthritis, autoimmune disease, sjogrens, fibromalasia along with many infections mostly in the lungs. I feel horrible most of the time and the very worst upon waking in the morning so much so I dread going to sleep. I need help but don t know where to turn

doctor1 MD

yes thank you. My husband a 43 y.o. male has been hospitalized a second time noe within the last 3 months. the first time they DX him with guillian barre syndrome. they treated with IVIG for 5 consecutive days and then he remained in hospital a total of 9 days until he could walk and then was discharged. this time, s/s started the same as before. N/T in bilateral feet that migrated quickly up to knees and then tohips and then to elbows and wrists. Then intense burning ache in the joints that followed the same progression. MRI show lesions in the brain, none in spinal cord or brain stem. Lumbar puncture showed only elevated proteins (67). they checked for lymes, encephalitis, meningitis.ets... The first time in Novenmber he last all pheripheral reflexes. This time they sre dull only at this point. I am concerned that they are missing something. My husband states the pain is 9/10, and the only meds that help are Neurontin and toradol. Narcotocs and muscle relaxers do not help at all. We questioned CIDP, MS, transverse myelitis, and they have no answers. They havedone another MRI of brain and brain stem/ neck area. We do not know the results yet, and they are questioning whether or not to do another lumbar puncture... I have requested west nile test and tey just ignore me...I have been an RN for 24 years as well.

doctor1 MD

I have been noticing tiny bubbles in my urine for the past couple of weeks. During this time, I ran out of my blood pressure meds and went about 8 days before getting the refill. During that time I gained about 8 lbs water weight. My hands and feet were swelling and also in the am my eyes were very puffy. At the end of the day I really had no ankles due to the swelling there. I have been diagnosed with Fibromyalgia, however it does not explain my blood work which showed the blood antigens were high and also the inflamation. At first they thought I had Lupus, but not enough symptoms to confirm, so I was told that I do not have lupus but I do have fibromyalgia. Since then I have noticed on a couple of occations that I have had ranauds symptoms in my toes. I have also noticed a very faint redness across my nose and in my cheek area under my eyes, but no redness around my eyes (I kinda look like a racoon with white eyes). I am currently taking Lyrica and Cymbalta along with my Lisinopril/Hctz. I guess my question is could this new symptom with the bubbles in the urine be an indicator that I do have Lupus?

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1. What could be the reason for TSH . 2. It is always hereditary or could be developed anytime in...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?